Table of Contents Author Guidelines Submit a Manuscript
The Scientific World Journal
Volume 2013, Article ID 454969, 11 pages
http://dx.doi.org/10.1155/2013/454969
Research Article

Solving Fuzzy Fractional Differential Equations Using Zadeh's Extension Principle

1Institute of Engineering Mathematics, Universiti Malaysia Perlis, Kampus Tetap Pauh Putra, 02600 Arau, Perlis, Malaysia
2School of Information Technology, Faculty of Information Science and Technology, Universiti Kebangsaan Malaysia, 43600 Bangi, Selangor, Malaysia
3Department of Mathematics, Imam Khomeini International University, Ghazvin 34149-16818, Iran

Received 25 June 2013; Accepted 24 July 2013

Academic Editors: M. Bruzón and S. Momani

Copyright © 2013 M. Z. Ahmad et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. Jumarie, “Table of some basic fractional calculus formulae derived from a modified Riemann-Liouville derivative for non-differentiable functions,” Applied Mathematics Letters, vol. 22, no. 3, pp. 378–385, 2009. View at Publisher · View at Google Scholar · View at Scopus
  2. J. J. Trujillo, M. Rivero, and B. Bonilla, “On a Riemann-Liouville generalized Taylor's formula,” Journal of Mathematical Analysis and Applications, vol. 231, no. 1, pp. 255–265, 1999. View at Publisher · View at Google Scholar · View at Scopus
  3. G. A. Anastassiou, “Opial type inequalities involving Riemann-Liouville fractional derivatives of two functions with applications,” Mathematical and Computer Modelling, vol. 48, no. 3-4, pp. 344–374, 2008. View at Publisher · View at Google Scholar · View at Scopus
  4. Y. S. Liang, “Box dimensions of Riemann-Liouville fractional integrals of continuous functions of bounded variation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 11, pp. 4304–4306, 2010. View at Publisher · View at Google Scholar · View at Scopus
  5. I. Podlubny, “Riesz potential and Riemann-Liouville fractional integrals and derivatives of Jacobi polynomials,” Applied Mathematics Letters, vol. 10, no. 1, pp. 103–108, 1997. View at Google Scholar · View at Scopus
  6. R. Almeida and D. F. M. Torres, “Calculus of variations with fractional derivatives and fractional integrals,” Applied Mathematics Letters, vol. 22, no. 12, pp. 1816–1820, 2009. View at Publisher · View at Google Scholar · View at Scopus
  7. Z. Wei, W. Dong, and J. Che, “Periodic boundary value problems for fractional differential equations involving a Riemann-Liouville fractional derivative,” Nonlinear Analysis: Theory, Methods & Applications, vol. 73, no. 10, pp. 3232–3238, 2010. View at Publisher · View at Google Scholar · View at Scopus
  8. Z. Wei, Q. Li, and J. Che, “Initial value problems for fractional differential equations involving Riemann-Liouville sequential fractional derivative,” Journal of Mathematical Analysis and Applications, vol. 367, no. 1, pp. 260–272, 2010. View at Publisher · View at Google Scholar · View at Scopus
  9. D. Qian, C. Li, R. P. Agarwal, and P. J. Y. Wong, “Stability analysis of fractional differential system with Riemann-Liouville derivative,” Mathematical and Computer Modelling, vol. 52, no. 5-6, pp. 862–874, 2010. View at Publisher · View at Google Scholar · View at Scopus
  10. S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives: Theory and Applications, Gordon and Breach, Yverdon, Switzerland, 1993.
  11. I. Podlubny, Fractional Differential Equation, Academic Press, 1999.
  12. V. Daftardar-Gejji and H. Jafari, “Analysis of a system of nonautonomous fractional differential equations involving Caputo derivatives,” Journal of Mathematical Analysis and Applications, vol. 328, no. 2, pp. 1026–1033, 2007. View at Publisher · View at Google Scholar · View at Scopus
  13. D. A. Murio, “On the stable numerical evaluation of Caputo fractional derivatives,” Computers and Mathematics with Applications, vol. 51, no. 9-10, pp. 1539–1550, 2006. View at Publisher · View at Google Scholar · View at Scopus
  14. Z. M. Odibat, “Computing eigenelements of boundary value problems with fractional derivatives,” Applied Mathematics and Computation, vol. 215, no. 8, pp. 3017–3028, 2009. View at Publisher · View at Google Scholar · View at Scopus
  15. V. S. Ertürk and S. Momani, “Solving systems of fractional differential equations using differential transform method,” Journal of Computational and Applied Mathematics, vol. 215, no. 1, pp. 142–151, 2008. View at Publisher · View at Google Scholar · View at Scopus
  16. V. S. Ertürk, S. Momani, and Z. Odibat, “Application of generalized differential transform method to multi-order fractional differential equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 13, no. 8, pp. 1642–1654, 2008. View at Publisher · View at Google Scholar · View at Scopus
  17. K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Differential Equations, John Wiley & Sons, New York, NY, USA, 1993.
  18. K. Diethelm and N. J. Ford, “Analysis of fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 265, no. 2, pp. 229–248, 2002. View at Publisher · View at Google Scholar · View at Scopus
  19. V. Lakshmikantham and R. N. Mohapatra, Theory of Fuzzy Differential Equations and Applications, Taylor & Francis, London, UK, 2003.
  20. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, Elsevier Science B.V, Amsterdam, The Netherlands, 2006.
  21. V. Lakshmikantham and A. S. Vatsala, “Basic theory of fractional differential equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 69, no. 8, pp. 2677–2682, 2008. View at Publisher · View at Google Scholar
  22. V. Lakshmikantham and S. Leela, “Nagumo-type uniqueness result for fractional differential equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 7-8, pp. 2886–2889, 2009. View at Publisher · View at Google Scholar · View at Scopus
  23. S. Zhang, “Monotone iterative method for initial value problem involving Riemann-Liouville fractional derivatives,” Nonlinear Analysis: Theory, Methods & Applications, vol. 71, no. 5-6, pp. 2087–2093, 2009. View at Publisher · View at Google Scholar · View at Scopus
  24. H. Jafari, H. Tajadodi, and S. A. Hosseini Matikolai, “Homotopy perturbation pade technique for solving fractional Riccati differential equations,” The International Journal of Nonlinear Sciences and Numerical Simulation, vol. 11, pp. 271–276, 2011. View at Google Scholar
  25. H. Jafari, H. Tajadodi, H. Nazari, and C. M. Khalique, “Numerical solution of non-linear Riccati differential equations with fractional order,” The International Journal of Nonlinear Sciences and Numerical Simulation, vol. 11, pp. 179–182, 2011. View at Google Scholar
  26. F. B. Adda and J. Cresson, “Fractional differential equations and the Schrödinger equation,” Applied Mathematics and Computation, vol. 161, no. 1, pp. 323–345, 2005. View at Publisher · View at Google Scholar · View at Scopus
  27. Z. E. A. Fellah, C. Depollier, and M. Fellah, “Application of fractional calculus to the sound waves propagation in rigid porous materials: validation via ultrasonic measurements,” Acta Acustica united with Acustica, vol. 88, no. 1, pp. 34–39, 2002. View at Google Scholar · View at Scopus
  28. M. Rahimy, “Applications of fractional differential equations,” Applied Mathematical Sciences, vol. 4, no. 49–52, pp. 2453–2461, 2010. View at Google Scholar · View at Scopus
  29. M. Z. Ahmad and B. De Baets, “A predator-prey model with fuzzy initial populations,” in Proceedings of the 13th IFSA World Congress and 6th European Society of Fuzzy Logic and Technology Conference, pp. 1311–1314, 2009.
  30. L. A. Zadeh, “Fuzzy sets,” Information and Control, vol. 8, no. 3, pp. 338–353, 1965. View at Google Scholar · View at Scopus
  31. R. P. Agarwal, V. Lakshmikantham, and J. J. Nieto, “On the concept of solution for fractional differential equations with uncertainty,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 6, pp. 2859–2862, 2010. View at Publisher · View at Google Scholar · View at Scopus
  32. S. Arshad and V. Lupulescu, “On the fractional differential equations with uncertainty,” Nonlinear Analysis: Theory, Methods & Applications, vol. 74, no. 11, pp. 3685–3693, 2011. View at Publisher · View at Google Scholar · View at Scopus
  33. T. Allahviranloo, S. Salahshour, and S. Abbasbandy, “Explicit solutions of fractional differential equations with uncertainty,” Soft Computing, vol. 16, no. 2, pp. 297–302, 2012. View at Publisher · View at Google Scholar · View at Scopus
  34. S. Salahshour, T. Allahviranloo, and S. Abbasbandy, “Solving fuzzy fractional differential equations by fuzzy Laplace transforms,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 3, pp. 1372–1381, 2012. View at Publisher · View at Google Scholar · View at Scopus
  35. T. Allahviranloo and M. B. Ahmadi, “Fuzzy Laplace transforms,” Soft Computing, vol. 14, no. 3, pp. 235–243, 2010. View at Publisher · View at Google Scholar · View at Scopus
  36. O. Kaleva, “Fuzzy differential equations,” Fuzzy Sets and Systems, vol. 24, no. 3, pp. 301–317, 1987. View at Google Scholar · View at Scopus
  37. S. Seikkala, “On the fuzzy initial value problem,” Fuzzy Sets and Systems, vol. 24, no. 3, pp. 319–330, 1987. View at Google Scholar · View at Scopus
  38. O. Kaleva, “A note on fuzzy differential equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 64, no. 5, pp. 895–900, 2006. View at Publisher · View at Google Scholar · View at Scopus
  39. B. Bede, I. J. Rudas, and A. L. Bencsik, “First order linear fuzzy differential equations under generalized differentiability,” Information Sciences, vol. 177, no. 7, pp. 1648–1662, 2007. View at Publisher · View at Google Scholar · View at Scopus
  40. B. Bede and S. G. Gal, “Generalizations of the differentiability of fuzzy-number-valued functions with applications to fuzzy differential equations,” Fuzzy Sets and Systems, vol. 151, no. 3, pp. 581–599, 2005. View at Publisher · View at Google Scholar · View at Scopus
  41. M. Z. Ahmad and M. K. Hasan, “Numerical methods for fuzzy initial value problems under different types of interpretation: a comparison study,” in Informatics Engineering and Information Science, vol. 252 of Communications in Computer and Information Science, pp. 275–288, Springer, Berlin, Germany, 2011. View at Google Scholar
  42. J. J. Buckley and T. Feuring, “Fuzzy differential equations,” Fuzzy Sets and Systems, vol. 110, no. 1, pp. 43–54, 2000. View at Google Scholar · View at Scopus
  43. M. T. Mizukoshi, L. C. Barros, Y. Chalco-Cano, H. Román-Flores, and R. C. Bassanezi, “Fuzzy differential equations and the extension principle,” Information Sciences, vol. 177, no. 17, pp. 3627–3635, 2007. View at Publisher · View at Google Scholar · View at Scopus
  44. Y. Chalco-Cano and H. Román-Flores, “On new solutions of fuzzy differential equations,” Chaos, Solitons & Fractals, vol. 38, no. 1, pp. 112–119, 2008. View at Publisher · View at Google Scholar · View at Scopus
  45. S. C. Palligkinis, G. Papageorgiou, and I. T. Famelis, “Runge-Kutta methods for fuzzy differential equations,” Applied Mathematics and Computation, vol. 209, no. 1, pp. 97–105, 2009. View at Publisher · View at Google Scholar · View at Scopus
  46. Y. Chalco-Cano and H. Román-Flores, “Comparation between some approaches to solve fuzzy differential equations,” Fuzzy Sets and Systems, vol. 160, no. 11, pp. 1517–1527, 2009. View at Publisher · View at Google Scholar · View at Scopus
  47. M. Z. Ahmad and M. K. Hasan, “A new approach to incorporate uncertainty into Euler's method,” Applied Mathematical Sciences, vol. 4, no. 49–52, pp. 2509–2520, 2010. View at Google Scholar · View at Scopus
  48. M. Z. Ahmad and M. K. Hasan, “A new fuzzy version of Euler's method for solving differential equations with fuzzy initial values,” Sains Malaysiana, vol. 40, no. 6, pp. 651–657, 2011. View at Google Scholar · View at Scopus
  49. M. Z. Ahmad, M. K. Hasan, and B. De Baets, “Analytical and numerical solutions of fuzzy differential equations,” Information Sciences, vol. 236, pp. 156–167, 2013. View at Google Scholar
  50. R. Gorenflo and F. Mainardi, “Fractional calculus: integral and differential equations of fractional order,” in Fractals and Fractional Calculus in Continuum Mechanics, pp. 223–276, Springer, New York, NY, USA, 1997. View at Google Scholar
  51. Y. Li, Y. Chen, and I. Podlubny, “Mittag-Leffler stability of fractional order nonlinear dynamic systems,” Automatica, vol. 45, no. 8, pp. 1965–1969, 2009. View at Publisher · View at Google Scholar · View at Scopus
  52. L. X. Wang, A Course in Fuzzy Systems and Control, Prentice-Hall, Englewood Cliffs, NJ, USA, 1997.
  53. M. Z. Ahmad, M. K. Hasan, and B. De Baets, “A new method for computing continuous functions with fuzzy variable,” Journal of Applied Sciences, vol. 11, no. 7, pp. 1143–1149, 2011. View at Publisher · View at Google Scholar · View at Scopus
  54. M. Z. Ahmad and M. K. Hasan, “Incorporating optimisation technique into Zadeh's extension principle for computing non-monotone functions with fuzzy variable,” Sains Malaysiana, vol. 40, no. 6, pp. 643–650, 2011. View at Google Scholar · View at Scopus
  55. H. Román-Flores, L. C. Barros, and R. C. Bassanezi, “A note on Zadeh's extensions,” Fuzzy Sets and Systems, vol. 117, no. 3, pp. 327–331, 2001. View at Google Scholar · View at Scopus
  56. R. Goetschel Jr. and W. Voxman, “Elementary fuzzy calculus,” Fuzzy Sets and Systems, vol. 18, no. 1, pp. 31–43, 1986. View at Google Scholar · View at Scopus
  57. M. L. Puri and D. A. Ralescu, “Fuzzy random variables,” Journal of Mathematical Analysis and Applications, vol. 114, no. 2, pp. 409–422, 1986. View at Google Scholar · View at Scopus
  58. R. P. Agarwal, D. O'Regan, and V. Lakshmikantham, “Viability theory and fuzzy differential equations,” Fuzzy Sets and Systems, vol. 151, no. 3, pp. 563–580, 2005. View at Publisher · View at Google Scholar · View at Scopus
  59. Z. M. Odibat and S. Momani, “An algorithm for the numerical solution of differential equations of fractional order,” Journal of Applied Mathematics & Informatics, vol. 26, pp. 15–27, 2008. View at Google Scholar